Birth Control Side Effects

Patient

Q: Hi,

I recently began taking the birth control Alesse. Ever since I began the pill, last Tuesday, I have noticed an increase in white facial hair on my face and my period has lasted eleven days now with a normal flow. Should I contact my doctor and is this something to be concerned about?

Symptoms:  Prolonged period and increase in facial hair
Doctor

A:   Hello,
Thanks for the query.

Generally birth control pills help in reducing facial hair and also maintain a balance in your hormones to regularize the cycles. The facial hair growth is unlikely to be due to the birth control pills. However, initially there may be prolonged or lighter bleeding when birth control pills are started. You can wait for 3 more cycles and then act accordingly. Contact a dermatologist for the problem of facial hair.

Hope this helped.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews